Ask a doctor

I have had Juvederm Ultra, more filler was injected into the upper lip. I feel that it is asymmetrical. What should I do?(Photo)

Would you recommed getting some filler removed, is it possible to use hyaluronidase to remove some of the filler, or will it remove all of it? Also the upper lip is much bigger than the bottom, should i get more added? 0.5 ml was used in total of juvederm ultra. Thank you!

Doctor Answers (7)

Lip filler

+5
First of all, you have lovely lips and I am so happy you did not have more than 0.5 cc injected.

Secondly, if two weeks have not yet elapsed since the #Juvederm Ultra was injected, I would definitely wait before doing anything, as the slight asymmetry you perceive may resolve completely.

Thirdly, if the asymetry does not resolve, you can have some hyaluronidase injected to the top lip and/or a SMALL amount of Juvederm Ultra injected to correct the asymetry of your upper lip.

Lastly, you are absolutely correct to perceive that the upper lip is too large for the lower lip. The ratio should be 1:1.618 (the Golden Ratio of phi), so if this does not resolve, it should be rebalanced.  Again, this can be achieved by either injecting hyaluronidase, which need not dissolve all of the injected product, to the upper lip, or adding more product to the lower lip, depending upon how your lips look without any swelling.


New York Dermatologist
5.0 out of 5 stars 5 reviews

Too much Juvederm in the lips - what are the options?

+3
If your injector values you as a patient, they would want you to return to address your concerns.  Being that the product lasts for many months, we would imagine that you don't want to keep waiting to see if the outcome changes.  

We suggest that having the bottom lip slightly fuller than the top lip lends to a more natural, appealing outcome..it's all about balance.

Using Vitrase (hyaluronidase) to dissolve a small amount of the product would be an excellent option with very quick improvement.  If the injector is experienced with the use of this product, it's possible to reduce the area without dissolving the benefits that you want to enjoy and made a financial investment for.

Regardless of MD or RN, make certain that whomever treats you is knowledgeable and skilled in the use of Hyaluronidase and understands your treatment goals.


Please see the below link to read about the use of Hyaluronidase to dissolve Juvederm and to view our before and after photos for Los Angeles and Orange County.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Juvederm Ultra for Fuller Lips | Touch up for Asymmetry

+2
Thank you for your question.

If you have a touch up, be very conservative.

Also, Vitrase and Hylenex and difficult to adjust for how much gets dissolved. Usually, all of the filler goes away.  Be cautious.

To be sure, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have these treatments.

I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 35 reviews

Juvederm to the lips with asymmetry concerns

+2
Dear Rachel, I would not recommend getting any added filler to your lips. If you have the patience I would wait and see how much the Juvederm dissipates over the coming month. If you are still unhappy then you can have some hyaluronidase injected to dissolve some of the excess filler and correct the current asymmetry. Best regards, Michael V. Elam, M.D.

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

Best Treatment to Correct Asymmetrical Lips From Fillers

+2
Hi Rachel,

You may have a small amount of hyaluronidase dissolve some of the excess filler in your lips.  This should be done conservatively to maintain most of the filler in your lip while reducing the asymmetry.  Make sure that you choose your expert injecting physician most carefully.  Good luck and be well.

Michael Persky, MD
Encino, CA

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Photos

+2
I do not recommend putting any more product in and wydase is difficult to titrate to just the right amount.Leave well enough alone. You look quite good

David A. Bray, Sr., MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Lips too big?

+2
You may be correct but in my opinion you're better off just waiting for the restalyne to resorb naturally, it's very difficult for your doctor to titrate the wydase
perfectly. Many times minor corrections like this end up as a case of chasing your tail, so to speak.
 

Joel Aronowitz, MD
Los Angeles Plastic Surgeon
3.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.